Author Topic: Susannah's Update  (Read 325 times)

0 Members and 1 Guest are viewing this topic.

Offline Susannah

  • Neighbor
  • ***
  • Posts: 81
  • Reputation: +1/-0
  • Gender: Female
Susannah's Update
« on: September 20, 2020, 09:26:45 pm »
Unfortunately, I had to stop taking spironolactone.  I perspire a lot and cannot retain enough fluids in my body with spironolactone.  I will try other antiandrogen in the future but will have to wait until next doctor's appointment.  Maybe, Bicalutamide will be better for me.  I will follow my doctor's guidelines. 

One thing I noticed after stopping is that my libido increased much higher than before the start of spironolactone.  This is becoming more uncomfortable and dysphoric.  Has anyone experienced this?

Offline Northern Star Girl

  • Previously Alaskan Danielle
  • *
  • *
  • *
  • Posts: 32,301
  • Reputation: +47/-0
  • Gender: Female
  • northernstargirl@susans.org
Re: Susannah's Update
« Reply #1 on: September 20, 2020, 09:39:31 pm »
Unfortunately, I had to stop taking spironolactone.  I perspire a lot and cannot retain enough fluids in my body with spironolactone.  I will try other antiandrogen in the future but will have to wait until next doctor's appointment.  Maybe, Bicalutamide will be better for me.  I will follow my doctor's guidelines. 

One thing I noticed after stopping is that my libido increased much higher than before the start of spironolactone.  This is becoming more uncomfortable and dysphoric.  Has anyone experienced this?

@Susannah
Dear Susannah:
I am not a doctor but in my own personal experience early in my HRT regimen when my endocrinologist Doctor cut down on my Spiro for a couple months because of low blood pressure and fainting problems I was not pleased with the symptoms just as you reported.
Once my doctor adjusted all of my meds I was able overcome those unhappy things.

If your doctor appointment is not anytime soon perhaps you should call their office and try to get an earlier appointment or at least a telephone call or a zoom appointment.

I am wishing you well and am hoping for your success.
Hugs and best wishes,
Danielle
***SEE MY LINKS BELOW
The Ramblings of a Northern*Star Girl
A New Chapter: ALASKAN DANIELLE's Chronicles
I am the HUNTED PREY: Danielle’s Chronicles
Things change re: ALASKAN DANIELLE
Positive Mindset... put away negativity

Started HRT:   March 2015
Went Full-Time    December 2016
Quit my male-mode job and relocated to a very small town in Alaska in January 2017
I'm a blonde, blue eyed woman, Age 40

Offline Rakel

  • Formerly known as Dani
  • *
  • *
  • Posts: 3,539
  • Reputation: +48/-0
  • Gender: Female
  • Rakel@susans.org
Re: Susannah's Update
« Reply #2 on: September 21, 2020, 06:48:15 am »
One thing I noticed after stopping is that my libido increased much higher than before the start of spironolactone.  This is becoming more uncomfortable and dysphoric.  Has anyone experienced this?

Hormones are a complicated subject, especially when you add the psychological effects of hormones.

I suspect that when you stopped Spironolactone, the Testosterone in your body found many receptors to latch onto and this may be the reason for your increase in libido and your dysphoria. It seems like just a surge and things should even out shortly.

There have been several people here who have mentioned their displeasure with Spironolactone. There are other T blockers available. Some people who are committed to transition, have had an orchiectomy. Of course, this is permanent, so you must be absolutely sure you need this.





_______________________________________________________________

Retired Pharmacist with over 40 years experience in Hospital and Retail Pharmacies.
I still keep my professional licence active and in good standing.


Offline Susannah

  • Neighbor
  • ***
  • Posts: 81
  • Reputation: +1/-0
  • Gender: Female
Re: Susannah's Update
« Reply #3 on: September 21, 2020, 09:08:55 pm »
Hormones are a complicated subject, especially when you add the psychological effects of hormones.

I suspect that when you stopped Spironolactone, the Testosterone in your body found many receptors to latch onto and this may be the reason for your increase in libido and your dysphoria. It seems like just a surge and things should even out shortly.
Rakel,

When I was taking spironolactone, I really did not think it was doing much except frequent restroom trips. Now, I stopped, I am feeling uncomfortable.  Without any HRT, I thought it will not have much impact on me.  I guess I was wrong about that. 

@Susannah
Dear Susannah:
I am not a doctor but in my own personal experience early in my HRT regimen when my endocrinologist Doctor cut down on my Spiro for a couple months because of low blood pressure and fainting problems I was not pleased with the symptoms just as you reported.
Once my doctor adjusted all of my meds I was able overcome those unhappy things.
Danielle[/b][/size]
 

Thank you, Northern Star Girl.  I will try to talk to doctor soon if possible.

Offline AnneK

  • *
  • Posts: 2,297
  • Reputation: +6/-0
  • Gender: Questioning
Re: Susannah's Update
« Reply #4 on: September 21, 2020, 10:07:16 pm »
I have never been on Spiro.  However, I was already on Dutasteride for about 2 years before starting Estradiol and that seems to work OK.
I'm a 66 year old male who has been thinking about SRS for many years.  I also was a  full cross dresser for a few years.  I wear a bra, pantyhose and nail polish daily because it just feels right.

Started HRT April 17, 2019.

Offline SoCal_Holly

  • *
  • Posts: 381
  • Reputation: +2/-0
  • Gender: Female
  • Multi-Pass
Re: Susannah's Update
« Reply #5 on: September 27, 2020, 01:03:35 pm »
Sorry to hear about your med issue.

But safety first.

Hopefully, you can get in to see the doc soon.

Hugs,

Holly

Offline Susannah

  • Neighbor
  • ***
  • Posts: 81
  • Reputation: +1/-0
  • Gender: Female
Re: Susannah's Update
« Reply #6 on: September 29, 2020, 09:47:55 pm »
Thank you AnneK and Holly. 

I have been looking at bicalutamide as an anti androgen.  I will discuss this with my doctor.  I am not taking any estradiol at this time.

Tags: